Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 10, 2019, 5:25 PM MST for Apache County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2019, 5:25 PM MST (00:25 UTC)
- Expired
- Jun 10, 2019, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:38 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 10, 3:38 PM MST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 338 PM MST Mon Jun 10 2019 .SYNOPSIS...Scattered showers and thunderstorms are expected for the rest of today in eastern Arizona, with the highest chances across southern Navajo and Apache counties. Lesser chances on Tuesday, but a few storms are still possible. Otherwise, expect the warmest temperatures of the season so far over the next couple of days. Unsettled weather is possible by next weekend. && .DISCUSSION...Showers and thunderstorms over southern Apache county are expected to build as far west as Show Low with daytime heating,lasting into the evening hours. Chances for precipitation decrease on Tuesday, limiting any storms mostly to the White Mountains in the afternoon. The ridge will continue to strengthen over the Southwestern U.S. through Wednesday, bringing us the warmest day yet this season. Expect about 5 to 10 degrees above normal south of I-40 and near normal north of I-40. The first of a series of shortwave troughs pass to the north beginning Thursday, bringing dry west to southwest winds to northern Arizona Thursday and Friday afternoon. These shortwaves will also bring unsettled weather along the Utah border Saturday and Sunday with a slight chance for showers in this area. A trough slides down from the north off the Pacific Coast early next week and will bring dry southwest winds each afternoon. && .AVIATION...For the 00Z package...VFR conditions will continue for the next 24 hours. Winds will remain south to southwest at 10-15G20 kts before decreasing after 02Z. ISOLD-SCT -SHRA/TSRA will continue mainly east of a line from Heber-Overgaard to Holbrook between 00Z and 06Z. Gusty winds around 25-35 kts and localized MVFR conditions in the vicinity of thunderstorms are possible. Smoke from area wildfires may impact visibility at times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Tuesday will be warm and have west to northwest breezes with only a slight chance of thunderstorms in the White Mountains. The hottest and driest conditions of the week will be Wednesday afternoon. Thursday through Saturday...Thursday will have gusty southwest winds in the late morning through early evening. Friday and Saturday will be cooler with west to southwest breezes. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DB AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 10, 3:18 PM MST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
318 PM MST Mon Jun 10 2019
AZZ014-017-102300-
Little Colorado River Valley in Apache County-White Mountains-
318 PM MST Mon Jun 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY NEAR
SPRINGERVILLE UNTIL 400 PM MST...
At 317 PM MST, Doppler radar was tracking a strong thunderstorm over
Eagar, or near Springerville, moving southeast at 15 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Springerville, Eagar, Nutrioso, Nelson Reservoir and Becker Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 10918 3408 10939 3418 10931 3410 10905
3409 10905
TIME...MOT...LOC 2217Z 304DEG 13KT 3408 10928
MCTLocal storm report, Jun 10, 3:39 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
339 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL EAGAR 34.11N 109.29W
06/10/2019 E0.70 INCH APACHE AZ TRAINED SPOTTER
HAIL AROUND THE SIZE OF A DIME WAS REPORTED
BY A TRAINED SPOTTER. HAIL HAD BEEN FALLING
INTERMITTENTLY FOR TWENTY MINUTES.
&&
NLLocal storm report, Jun 10, 3:42 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL EAGAR 34.10N 109.29W
06/10/2019 M0.70 INCH APACHE AZ PUBLIC
HAIL AROUND THE SIZE OF A DIME WAS REPORTED
BY A TRAINED SPOTTER. HAIL HAD BEEN FALLING
INTERMITTENTLY FOR THIRTY MINUTES WITH HEAVY
RAIN POOLING IN BACKYARDS.
&&
NLSpecial weather statement, Jun 10, 3:44 PM MST, 1 hour 41 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 344 PM MST Mon Jun 10 2019 AZZ017-102315- White Mountains- 344 PM MST Mon Jun 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR APACHE COUNTY NEAR NUTRIOSO UNTIL 415 PM MST... At 344 PM MST, Doppler radar was tracking a strong thunderstorm near Nutrioso, or 11 miles south of Springerville, moving east at 10 mph. Dime size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Nutrioso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3391 10939 3403 10931 3396 10914 3382 10924 TIME...MOT...LOC 2244Z 288DEG 8KT 3396 10929 MCT
Local storm report, Jun 10, 4:05 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
405 PM MST MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL NUTRIOSO 33.94N 109.24W
06/10/2019 M1.00 INCH APACHE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL FALLING THAT
WAS THE SIZE OF A QUARTER WITH LARGER HAIL
STONES INTERMIXED.
&&
NLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:30 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 30 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.